MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558350
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during a balloon dilatation procedure performed on (b)(6) 2025.During the procedure, it was reported that a balloon leakage was noticed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that balloon was pre-inflated prior to use in the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during a balloon dilatation procedure performed on (b)(6) 2025.During the procedure, it was reported that a balloon leakage was noticed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that balloon was pre inflated prior to use in the patient.***additional information*** based on the gfe response on 04nov2025 that the catheter kinked, supplement report for correction was created.
 
Additional Manufacturer Narrative
Block h11 (correction): block b5, block h2, block h6 have been corrected.Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.Block h11: investigation results the returned cre fixed wire dilatation balloon was analyzed, and a visual inspection found no physical damage with the device.Functional evaluation found that the balloon was inflated without problem and was able to hold pressure.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was not confirmed.The returned balloon has no physical damage.The balloon was able to be inflated and hold pressure.Based on all gathered information, the most probable root cause is device problem excluded.A labeling review was performed and, from the information available, this device was not used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during a balloon dilatation procedure performed on (b)(6) 2025.During the procedure, it was reported that a balloon leakage was noticed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that balloon was pre inflated prior to use in the patient.Additional information received november 4, 2025.It was reported that the catheter kinked.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23473067
Report Number3005099803-2025-05824
Device Sequence Number16091628
Product Code KNQ
UDI-Device Identifier08714729202004
UDI-Public(01)08714729202004(17)260322(10)33691510
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberM00558350
Device Catalogue NumberM00558350
Device Lot Number0033691510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer10/16/2025
02/04/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/14/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown